Severe hyperphosphatemia resulting from high-dose liposomal amphotericin in a child with leukemia

Anita Jain, Lavjay Butani

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

Children with acute lymphoblastic leukemia (ALL) are at risk for serious electrolyte abnormalities. The authors report their experience in managing a child with ALL who developed severe hyperphosphatemia as a consequence of a large exogenous load of phosphorus from high-dose liposomal amphotericin B. Health care providers need to recognize this potentially lifethreatening complication of liposomal amphotericin B, since early detection and intervention can prevent significant morbidity.

Original languageEnglish (US)
Pages (from-to)324-326
Number of pages3
JournalJournal of Pediatric Hematology/Oncology
Volume25
Issue number4
DOIs
StatePublished - Apr 2003

Keywords

  • Amphotericin B
  • Electrolyte abnormalities
  • Hyperphosphatemia
  • Liposomal

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Oncology
  • Hematology

Fingerprint Dive into the research topics of 'Severe hyperphosphatemia resulting from high-dose liposomal amphotericin in a child with leukemia'. Together they form a unique fingerprint.

  • Cite this